Mom is 93 and has been active until recently. She took a generic of Synthroid for 3 months, which we already knew would be a mistake.

Follow
Share
This question has been closed for answers. Ask a New Question.
4

Answers

Show:
Is she taking her synthroid properly? The incorrect dose or incorrect administration of the med can cause it to not work properly. Lot's of sleep is one of the signs of hypothyroidism. Have the doc order blood work and you review if the med is being taken properly. I had a huge problem at the AL where my Mom was. They somehow thought I was nuts with the instructions for the med. It took me time but I finally changed it to a time where there was less chance of giving it at the wrong time.
Helpful Answer (1)
Report

If she doesn't have an infection - UTI or pneumonia - she may be starting to fail. Talk to her doctor to rule out anything treatable, but sleeping so much can be a sign that the end is near.

Best wishes to you both.
Helpful Answer (0)
Report

Yes, after taking Synthroid for years and knowing that generics did not work, she insisted on trying again.l..as you say insurance issues....but after she got back on the Synthroid she did so much better for a few days and then she just started this chronic fatigue and is now sleeping most of the past 4 days. Thank you for your reply.
Helpful Answer (0)
Report

What are your mother's symptoms? Was she previously on brand-name Synthroid? Insurance companies can cause such problems!
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.